MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561191
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a 25mm round stiff captivator ii snare was used during an endoscopic mucosal resection procedure performed on (b)(6) 2021.It was reported that during the preparation and outside the patient there was a connection problem with the active cord connector.It was noticed that the cautery pin was detached and the width of the pin was closed.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Initial reporter state is (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter state is fukuoka prefecture.Block h6: medical device problem code a0501 captures the reportable event of cautery pin detached.Block h10 investigation results: one captivator snare was received for analysis.Visual analysis of the returned device found no device problems.Dimensional test was also performed and the 2 in 1 was compared with the active cord gauge and it was out of the expected measurement.The reported event of "cautery pin detached" could not be confirmed since the cautery pins were not detached upon device analysis.The reported event of "device interaction with another device" was confirmed since upon product analysis, it was observed that two in one connector (cautery pin) was smaller (od) than expected.For this reason, the user encountered connection problems.However, the manufacturing process have quality control processes to confirm the correct size of the 2 in 1 connector during the manufacturing process.So, it's unknown if the device was damaged during preparation or during any other moment.Based on the analysis of the returned device and the information available, the most probable cause of the reported event is cause not established since it cannot be established due to lack of evidence.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13252186
Report Number3005099803-2021-08150
Device Sequence Number4431868
Product Code FDI
UDI-Device Identifier08714729855934
UDI-Public08714729855934
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2024
Device Model NumberM00561191
Device Catalogue Number6119
Device Lot Number0027759116
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown